Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 52, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 5, 2008, 2:51 PM EDT for 5 counties in Florida. It took effect at May 6, 2008, 2:47 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2008, 2:51 PM EDT (18:51 UTC)
- In effect from
- May 6, 2008, 2:47 AM EDT
- Expired
- May 6, 2008, 7:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 051851 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 251 PM EDT MON MAY 5 2008 FLZ020>022-035-036-040-061015- /O.UPG.KJAX.FW.A.0058.080506T1700Z-080506T2300Z/ /O.NEW.KJAX.FW.W.0052.080506T1700Z-080506T2300Z/ /O.CON.KJAX.FW.W.0051.000000T0000Z-080505T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-ALACHUA-MARION- 251 PM EDT MON MAY 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A DRY AIRMASS AND WARM TEMPERATURES WILL ALLOW AFTERNOON RELATIVE HUMIDITY VALUES TO FALL BELOW CRITICAL VALUES FOR 4 TO 6 HOURS. MINIMUM RH VALUES OF 25 TO 30 PERCENT ARE EXPECTED. ON TUESDAY...THE DRY AIR WILL PERSIST WITH RELATIVE HUMIDITY FALLING BELOW CRITICAL VALUES FOR 4 TO 6 HOURS DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ023-030>032-037-061015- /O.CON.KJAX.FW.W.0051.000000T0000Z-080505T2300Z/ /O.CON.KJAX.FW.A.0058.080506T1700Z-080506T2300Z/ BAKER-UNION-BRADFORD-CLAY-PUTNAM- 251 PM EDT MON MAY 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A DRY AIRMASS AND WARM TEMPERATURES WILL ALLOW AFTERNOON RELATIVE HUMIDITY VALUES TO BE BELOW CRITICAL VALUES FOR AROUND 4 HOURS. MINIMUM RH VALUES AROUND 30 PERCENT ARE EXPECTED. ON TUESDAY THE DRY AIR WILL PERSIST WITH RELATIVE HUMIDITY FALLING BELOW CRITICAL VALUES FOR 2 TO 4 HOURS DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ024-025-052300- /O.CON.KJAX.FW.W.0051.000000T0000Z-080505T2300Z/ NASSAU-DUVAL- 251 PM EDT MON MAY 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS82 KJAX 052314 AAA RFWJAX RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 714 PM EDT MON MAY 5 2008 FLZ020>022-035-036-040-061000- /O.EXP.KJAX.FW.W.0051.000000T0000Z-080505T2300Z/ /O.CON.KJAX.FW.W.0052.080506T1700Z-080506T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-ALACHUA-MARION- 714 PM EDT MON MAY 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... ...RED FLAG WARNING THIS EVENING HAS EXPIRED... THE RED FLAG WARNING THIS EVENING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY. ON TUESDAY...THE DRY AIR WILL PERSIST WITH RELATIVE HUMIDITY FALLING BELOW CRITICAL VALUES FOR 4 TO 6 HOURS DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ023-030>032-037-061000- /O.EXP.KJAX.FW.W.0051.000000T0000Z-080505T2300Z/ /O.CON.KJAX.FW.A.0058.080506T1700Z-080506T2300Z/ BAKER-UNION-BRADFORD-CLAY-PUTNAM- 714 PM EDT MON MAY 5 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...RED FLAG WARNING THIS EVENING HAS EXPIRED... THE RED FLAG WARNING THIS EVENING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. ON TUESDAY THE DRY AIR WILL PERSIST WITH RELATIVE HUMIDITY FALLING BELOW CRITICAL VALUES FOR 2 TO 4 HOURS DURING THE AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ024-025-060015- /O.EXP.KJAX.FW.W.0051.000000T0000Z-080505T2300Z/ NASSAU-DUVAL- 714 PM EDT MON MAY 5 2008 ...RED FLAG WARNING THIS EVENING HAS EXPIRED... THE RED FLAG WARNING THIS EVENING IS NO LONGER IN EFFECT. $$
000 WWUS82 KJAX 060647 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 247 AM EDT TUE MAY 6 2008 FLZ023-030>032-037-062300- /O.UPG.KJAX.FW.A.0058.080506T1700Z-080506T2300Z/ /O.EXB.KJAX.FW.W.0052.080506T1600Z-080506T2300Z/ BAKER-UNION-BRADFORD-CLAY-PUTNAM- 247 AM EDT TUE MAY 6 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING DUE TO LONG DURATIONS OF LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR WILL PERSIST OVER THE AREA TODAY WITH RELATIVE HUMIDITY FALLING BELOW CRITICAL VALUES FOR 4 TO 5 HOURS DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ020>022-035-036-040-062300- /O.EXT.KJAX.FW.W.0052.080506T1600Z-080506T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-ALACHUA-MARION- 247 AM EDT TUE MAY 6 2008 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING DUE TO LONG DURATIONS OF LOW RH... DRY AIR WILL PERSIST OVER THE AREA TODAY WITH RELATIVE HUMIDITY FALLING BELOW CRITICAL VALUES FOR 4 TO 6 HOURS DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MZ
000 WWUS82 KJAX 061857 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 257 PM EDT TUE MAY 6 2008 FLZ020-021-035-070900- /O.NEW.KJAX.FW.A.0059.080507T1800Z-080507T2300Z/ /O.CON.KJAX.FW.W.0052.000000T0000Z-080506T2300Z/ HAMILTON-SUWANNEE-GILCHRIST- 257 PM EDT TUE MAY 6 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY AIR WILL PERSIST OVER THE AREA THIS AFTERNOON WITH RELATIVE HUMIDITY BELOW CRITICAL VALUES FOR 5 TO 7 HOURS. MIN RH VALUES WILL BE IN THE UPPER TEENS TO NEAR 20 PERCENT. ON WEDNESDAY...THE DRY AIR WILL PERSIST WITH RELATIVE HUMIDITY FALLING BELOW CRITICAL VALUES FOR NEARLY 4 HOURS DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ022-023-030>032-036-037-040-062300- /O.CON.KJAX.FW.W.0052.000000T0000Z-080506T2300Z/ COLUMBIA-BAKER-UNION-BRADFORD-CLAY-ALACHUA-PUTNAM-MARION- 257 PM EDT TUE MAY 6 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY AIR WILL PERSIST OVER THE AREA THIS AFTERNOON WITH RELATIVE HUMIDITY BELOW CRITICAL VALUES FOR 4 TO 6 HOURS. MIN RH VALUES WILL BE IN THE NEAR 20 TO 30 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ARS
000 WWUS82 KJAX 062329 AAA RFWJAX RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 729 PM EDT TUE MAY 6 2008 FLZ020-021-035-071130- /O.EXP.KJAX.FW.W.0052.000000T0000Z-080506T2300Z/ /O.CON.KJAX.FW.A.0059.080507T1800Z-080507T2300Z/ HAMILTON-SUWANNEE-GILCHRIST- 729 PM EDT TUE MAY 6 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING DUE TO LOW RH ACROSS PORTIONS OF THE SUWANNEE RIVER VALLEY... ...RED FLAG WARNING HAS EXPIRED THIS EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. ON WEDNESDAY...THE DRY AIR WILL PERSIST WITH RELATIVE HUMIDITY FALLING BELOW CRITICAL VALUES FOR NEARLY 4 HOURS DURING THE AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ022-023-030>032-036-037-040-070030- /O.EXP.KJAX.FW.W.0052.000000T0000Z-080506T2300Z/ COLUMBIA-BAKER-UNION-BRADFORD-CLAY-ALACHUA-PUTNAM-MARION- 729 PM EDT TUE MAY 6 2008 ...RED FLAG WARNING HAS EXPIRED THIS EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 5, 9:35 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, May 5, 9:35 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 AM EDT MON MAY 5 2008
.UPDATE...SFC ANALYSIS SHOWS A 1014 MB LOW PRESSURE SYSTEM NEAR
CHARLESTON SC WITH A WEAK TROUGH EXTENDING SSW INTO NE FL. LOW
CLOUDS AND FOG ARE NEARLY DISSIPATED EVERYWHERE NOW AND WITH A DRY
AIRMASS IN PLACE (PWATS LESS THAN 1 INCH) AND GENERAL W AND NW
FLOW SHOULD HAVE MOSTLY SUNNY SKIES AND WARM TEMPS. HIGHS IN THE
MID AND UPPER 80S EXPECTED. ONLY EXCEPTIONS WILL BE NEAR THE COAST
WHERE AN AFTERNOON SEA BREEZE WILL DEVELOP IN THE ERN ZONES
PRODUCING SOME ENHANCED CU AND HELPING TO COOL OFF THE IMMEDIATE
COASTAL AREAS.
&&
.AVIATION...VFR EXPECTED WITH MORNING FOG NOW DISSIPATED. ANY
BRIEF BROKEN CLOUD BASES THIS AFTERNOON EXPECTED TO MAINLY BE IN
THE 4-6 KFT RANGE.
&&
.MARINE...A W TO NW FLOW AROUND 5-10 KT AND SEAS OF 2-3 FT AT THIS
TIME. WIND SHIFT TO SE EXPECTED BY THE AFTERNOON HOURS DUE TO SEA
BREEZES. ONLY COSMETIC CHANGES TO THE CWF EXPECTED.
&&
.FIRE WEATHER...RED FLAG WARNING STILL STANDS FOR MAINLY INLAND
AREAS TODAY. MIN RH VALUES IN THE UPPER 20S EXPECTED FOR THE
SUWANNEE VALLEY AREA WITH LOWER 30S ELSEWHERE. ERN COUNTIES IN THE
WARNING MAY HAVE A TOUGH TIME MEETING THE DURATION CRITERIA BUT
CERTAINLY CLOSE ENOUGH TO KEEP IN THE WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 86 54 85 56 / 0 0 10 0
SSI 82 63 80 64 / 10 0 0 0
JAX 86 59 82 60 / 10 0 0 0
SGJ 84 63 80 64 / 10 0 0 0
GNV 88 55 86 57 / 10 0 0 10
OCF 88 55 88 58 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-GILCHRIST-
HAMILTON-MARION-PUTNAM-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
SHASHY/DEESE/KEEGANHazardous weather outlook, May 5, 11:53 AM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1153 AM EDT MON MAY 5 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1153 AM EDT MON MAY 5 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE FIRE DANGER WILL BE ELEVATED THIS AFTERNOON FOR MOST OF NORTHEAST FLORIDA COUNTIES DUE TO LOW RELATIVE HUMIDITY FOR LONG DURATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN ELEVATED RISK OF RIP CURRENTS IS ANTICIPATED ON TUESDAY AND WEDNESDAY. THE FIRE DANGER WILL REMAIN ELEVATED AGAIN TUESDAY AFTERNOON FOR MOST OF THE NORTHEAST FLORIDA COUNTIES DUE TO LOW RELATIVE HUMIDITY. ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY MAINLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT/ARS
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.